Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 12, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Jul 25, 2024, 12:56 PM MDT for 4 counties in Nebraska. It took effect at Jul 26, 2024, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2024, 12:56 PM MDT (18:56 UTC)
- In effect from
- Jul 26, 2024, 12:00 PM MDT
- Expired
- Jul 26, 2024, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 724 J/kg
- Mixed-layer CIN
- -252 J/kg
- Mixed-layer LCL
- 2174 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
416 WWUS83 KLBF 251856 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 156 PM CDT Thu Jul 25 2024 NEZ204-260300- /O.CAN.KLBF.FW.A.0008.240726T0600Z-240727T0300Z/ /O.EXT.KLBF.FW.W.0011.000000T0000Z-240727T0300Z/ Eastern Panhandle/Crescent Lake NWR- 1256 PM MDT Thu Jul 25 2024 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 204... ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 204... The National Weather Service in North Platte has cancelled the Fire Weather Watch. The National Weather Service in North Platte has extended the Red Flag Warning, which is now in effect until 9 PM MDT Friday. * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...This afternoon through Friday evening. * WINDS...South 10 to 20 mph with gusts up to 30 mph through tonight. South 15 to 25 mph with gusts up to 35 mph Friday. * RELATIVE HUMIDITY...As low as 15 percent Thursday and Friday. Maximum values limited to 45 percent tonight. * TEMPERATURES...Highs in the upper 90s each day. * LIGHTNING...Dry lightning is possible Friday afternoon and evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-260300- /O.NEW.KLBF.FW.W.0012.240726T1800Z-240727T0300Z/ Frenchman Basin- 1256 PM MDT Thu Jul 25 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 210... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from noon to 9 PM MDT Friday. * AFFECTED AREA...Fire weather zone 210. * WIND...South 20 to 30 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 percent. * THUNDERSTORMS...Dry lightning is possible Friday evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
430 WWUS83 KLBF 260828 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 328 AM CDT Fri Jul 26 2024 NEZ204-261630- /O.CON.KLBF.FW.W.0011.000000T0000Z-240727T0300Z/ Eastern Panhandle/Crescent Lake NWR- 228 AM MDT Fri Jul 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...This afternoon through this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph today. * RELATIVE HUMIDITY...As low as 15 percent today. * TEMPERATURES...Highs in the upper 90s. * LIGHTNING...Dry lightning is possible this afternoon and evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-261630- /O.CON.KLBF.FW.W.0012.240726T1800Z-240727T0300Z/ Frenchman Basin- 228 AM MDT Fri Jul 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 210... * AFFECTED AREA...Fire weather zone 210. * WIND...South 20 to 30 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 percent. * THUNDERSTORMS...Dry lightning is possible this evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
829 WWUS83 KLBF 261921 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 221 PM CDT Fri Jul 26 2024 NEZ204-270300- /O.CON.KLBF.FW.W.0011.000000T0000Z-240727T0300Z/ Eastern Panhandle/Crescent Lake NWR- 121 PM MDT Fri Jul 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 204... * AFFECTED AREA...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * TIMING...This afternoon through this evening. * WINDS...South 15 to 25 mph with gusts up to 35 mph today. * RELATIVE HUMIDITY...As low as 15 percent today. * TEMPERATURES...Highs in the upper 90s. * LIGHTNING...Dry lightning is possible this afternoon and evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-270300- /O.CON.KLBF.FW.W.0012.000000T0000Z-240727T0300Z/ Frenchman Basin- 121 PM MDT Fri Jul 26 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTHERLY WINDS FOR FIRE WEATHER ZONE 210... * AFFECTED AREA...Fire weather zone 210. * WIND...South 20 to 30 mph with gusts up to 35 mph. * HUMIDITY...As low as 20 percent. * THUNDERSTORMS...Dry lightning is possible this evening. * IMPACTS...Any fire start may be capable of spreading rapidly and becoming difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
293 WWUS83 KLBF 270258 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 958 PM CDT Fri Jul 26 2024 NEZ204-270400- /O.EXP.KLBF.FW.W.0011.000000T0000Z-240727T0300Z/ Eastern Panhandle/Crescent Lake NWR- 858 PM MDT Fri Jul 26 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR THE EASTERN NEBRASKA PANHANDLE... Humidity values have risen and wind gusts have generally fallen below critical criteria, allowing the Red Flag Warning for Fire Zone 204, the eastern Nebraska panhandle, to expire. A sporadic lightning strike from nearby showers and storms will remain possible through midnight MDT. $$ NEZ210-270400- /O.EXP.KLBF.FW.W.0012.000000T0000Z-240727T0300Z/ Frenchman Basin- 858 PM MDT Fri Jul 26 2024 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR FAR SOUTHWEST NEBRASKA... Humidity values have risen and wind gusts have generally fallen below critical criteria, allowing the Red Flag Warning for Fire Zone 210, the Frenchman Basin in southwest Nebraska, to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Jul 25, 11:23 AM MDT, 1 hour 33 minutes earlier. Its key messages:
- Critical fire weather conditions across the eastern Panhandle this afternoon and evening with low relative humidity values and gusty southerly winds. A Red Flag Warning is in effect through midnight MDT.
- Near critical to critical fire weather conditions persist through the weekend, due to a combination of hot, dry conditions, low relative humidity, gusty southerly winds, and potential for dry lightning.
- Temperatures remain hot through next week. Daily highs mostly remain in the 90s, and nearing 100 degrees.
Area forecast discussion, Jul 25, 11:23 AM MDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1223 PM CDT Thu Jul 25 2024 .KEY MESSAGES... - Critical fire weather conditions across the eastern Panhandle this afternoon and evening with low relative humidity values and gusty southerly winds. A Red Flag Warning is in effect through midnight MDT. - Near critical to critical fire weather conditions persist through the weekend, due to a combination of hot, dry conditions, low relative humidity, gusty southerly winds, and potential for dry lightning. - Temperatures remain hot through next week. Daily highs mostly remain in the 90s, and nearing 100 degrees. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 355 AM CDT Thu Jul 25 2024 Under the influence of the upper level ridge, hot and dry conditions persist across western and north central Nebraska over the next several days. With the warm, dry conditions this afternoon, forecast soundings are quite supportive of strong mixing occurring in the lower to mid levels of the atmosphere. This is most notable over the eastern Panhandle and portions of north central Nebraska, where winds around 20 to 25 mph are likely, with wind gusts up to 35 mph. In combination with the winds, temperatures will be pushing into the upper 90s, possibly touching 100 degrees in some locations, with relative humidity values around 15 percent across the Panhandle this afternoon. With all this in mind, went ahead and issued a Red Flag Warning this afternoon through midnight MDT. With hot, dry, gusty conditions continuing, also went ahead and maintained the Fire Weather Watch from midnight MDT to 3 AM MDT Friday. Speaking of Friday, current guidance continues to point towards the upper level ridge breakdown starting Friday afternoon. Another bout of strong and gusty southerly winds are expected across western and north central Nebraska Friday afternoon. AS mentioned before, decided to maintain the Fire Weather Watch for Friday across the eastern Panhandle, as relative humidity values may creep back above Red Flag criteria, but just barely. Will keep a close eye on the humidity trends today and tonight, but for now will hold off on any upgrades to fire headlines on Friday. In addition to fire weather concerns on Friday, a frontal feature is expected to move in from the west, and potentially brings some very light precipitation across portions of the Panhandle Friday evening into early Saturday morning. Current CAM guidance is not very optimistic on precipitation reaching into the eastern Panhandle, with mostly light showers dissipating prior to reaching the area. However, with the nearby forcing and chance of thunderstorms, the greater concern is the potential for dry lightning, if storms can get developed. In addition to the already gusty southerly winds, if storms were to develop, they would add the extra threat of localized gusty and erratic winds as well. Conditions across the Panhandle will certainly merit keeping a close eye on Friday afternoon. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 355 AM CDT Thu Jul 25 2024 As the upper level ridge breakdown continues into Saturday, an additional round of gusty winds is expected, this time over southwest to north central Nebraska. As of now, relative humidity values appear to be above critical fire weather thresholds. However, temperatures will still remain hot, well into the 90s across the region throughout the weekend. A low pressure system tracking through southern South Dakota brings a surface boundary that could be the trigger for the next best chance of precipitation. The main timing appears to be Saturday afternoon and evening, with a more widespread chance for isolated showers and thunderstorms. PWAT values appear more appreciable as well, with PWATS generally around 1.5 inches. More widespread QPF guidance generally brings at least wetting precipitation across areas along and west of Highway 83. With the better signal for thunderstorms, the overnight SPC convective outlook has bumped western Nebraska into a Day 3 Marginal for Saturday. Given the general look of the forecast soundings, feel this will likely be more for wind, with inverted V patterns. The rain potential is short lived, however. Once the system exits the region Sunday morning, another upper level ridge attempts to set up from the south. With the new ridge developing, the area settles back into a hot, dry pattern. Temperatures are generally expected to keep in the 90s through mid week, with potential to break into the lower 100s. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1224 PM CDT Thu Jul 25 2024 Smoke and haze from upstream wildfires is not expected to restrict visibility at the surface or result in a ceiling aloft but expect a general loss of clarity. Winds will generally be light today before increasing and becoming gusty south this afternoon at KVTN generally in the 20 to 25kt range, and continue tonight through Friday morning. KLBF will remain far enough away from the core of strongest winds for sustained winds and gusts to remain 15KT or less through 15Z Friday, then winds will mix and be near 19014G25KT through 18Z Friday. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until midnight MDT tonight for NEZ204. Fire Weather Watch from late tonight through Friday evening for NEZ204. && SHORT TERM...Richie LONG TERM...Richie AVIATION...Roberg
Hazardous weather outlook, Jul 25, 8:31 AM MDT, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 931 AM CDT Thu Jul 25 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-261445- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 931 AM CDT Thu Jul 25 2024 /831 AM MDT Thu Jul 25 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...This afternoon and tonight. Hot, dry, and breezy conditions will create near critical to critical fire weather conditions from the western Sandhills into the Panhandle this afternoon into tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hot, dry, and windy conditions persist Friday and into the weekend. Gusts on Friday and Saturday up to 35 miles per hour are possible, bringing near critical to critical fire weather conditions. The area of greatest concern are areas generally west of Highway 83. Thunderstorms moving out of the Panhandle late in the day Saturday may become severe and produce isolated wind damage west of Highway 83 and north of Interstate 80. Increasing temperatures may result in dangerous heat index values by early next week across portions of central and western Nebraska, mainly along and east of Highway 83. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:45 AM MDT | Red Flag Warning | LBF | Arthur, Cherry, Deuel, Garden, Grant, Keith and 1 more | 43 hr |
| Jul 25, 4:32 AM MDT | Dense Fog Advisory | LBF | Boyd, Brown, Garfield, Holt, Keya Paha, Loup and 2 more | 4 hr |
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.